It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Tom Anderson on September 23, 1999 at 17:42:39:

In Reply to: Re: Effects of long term use of Dilantin posted by Debbie Bray on August 30, 1999 at 22:03:37:

: : I would like to hear from anyone who has taken Dilantin long term, and who has suffered from severe or even bizarre side effects. I was on Dilantin for thirty plus years for seizure control. In addition to common side effcts, I have suffered damage to my body, (gums, bones, muscle, tissue ect). I was finally taken off Dilantin a few years ago in favor of phenobarbital, but the damage has not yet reversed. Anybody out there in a similar situation?
: My mother has been on dilantin for 2 years and
: I am trying to find out the side effects. She is
: not walking very good and her balance is off and
: some times she is confused when she says things.
: Her doctor says it isnt the dilantin but I think
: it is. If you know any thing that you think might
: help me please e mail me. thanks debbie

Debbie..this is my first attempt at a followup so I'll keep it short. What you have described is normal side effects from dilatin. Most side effects that are experienced are dose related. This leads to the importance of staying controlled with the minimum amount of dilantin possible. I've taken dilantin for the last 39 years and do suffer some effects from the long term use but most side effects I've been able to successfully deal with. I'll write another followup later if I see this is actually going to go through....later.

Follow Ups

All times are GMT -7. The time now is 03:27 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!